PDA

View Full Version : Gabapentin and Prilosec



anniemac
5th March 2012, 11:49 PM
Elton has been vomiting a little bit. Do either of these drugs cause stomach upset?

Pat
6th March 2012, 01:29 PM
Elton has been vomiting a little bit. Do either of these drugs cause stomach upset?

According to Plumb's 7th edition, under omeprazole, page 750:

"The drug appears to be quite well tolerated in both dogs and cats at effective dosages. Potentially, GI distress (anorexia, colic, nausea, vomiting, flatulence, diarrhea) could occur, as well as hematologic abnormalities (rare in humans), urinary tract infections, proteinuria, or CNS disturbances."

There is no mention of GI problems for gabapentin.

Pat

anniemac
6th March 2012, 02:01 PM
Thank you so much Pat!

Karlin
7th March 2012, 04:31 AM
Omeprazole (Prilosec) seems to cause gastric problems (ironically!) in quite a few dogs. Often another CFS inhibitor works better/is tolerated better.